This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum
Have this horrible exema (eczema) type rash, cant seem to shake it and the itching is incredible
I have been using moisturiser, steroidal cremes @ 0.02 %, goats milk soap, paw paw creme and oatmeal
cremes and antihistamines, just barely managing these symptoms.
If anybody has any info or help on this would greatly appreciated.
Back when I was Txing everyone keep talking about goldbond medicated. They all seemed to think it helped. If I am not mistaken we all called it riba rash and alot of people get it. I would call my Dr tomorrow. But maybe also try goldbond. Just a thought I am sure someone else will chime in soon with more info than me. At least it is not on your face because that would mean roceasa, which I got from treatment and it never went away. I'm sure you will be fine!! Take care, Debi
I had the rash on tx too, and those creams only gave temporary relief. The only thing that did stop the itching was a pill called Atarax. Its not a over the counter drug and your doctor has to write a prescription. The itching was so bad I wanted to stop tx until I started the Atarax and it was the only thing that worked.
since Atarax is an antihistamine and antidepressant (I think) Maybe if you took Benadryl, would be nice if it was that simple huh?
I remember applying poltices of Domeboro on hives. Baths in colloidal oatmeal?
I sure hope you get over that.
IMHO, some of the issue is from within and some of it is from out.
I mean the rash originates as a result of taking riba which causes a skin disturbance.
There are internal things that one can do; antihistamines of various types, drinking more water (to a limit). A dermatologist, particularly familiar with HCV TX and riba could be more helpful than a regular GP/ gastro. (within)
The other side is those things that one does from the outside; that could be prescribed meds as well, such as various types of external use cremes.
Some people feel as though water helps with cooling the itch such as a soak or cool shower but be sure to pat dry not rub/ over towel the skin.
some oils or lotions may keep skin from drying,
I've heard of people using fans and feathers or soft brushes to "itch" the skin so that they don't use their fingers. I've heard of people using gloves on their hands so when they sleep they tend to scratch less.
Less soap on skin,
more showers to reduce salt on skins
more laundering of sheets since sweat, salt that too can affect skin.
You get the point; baby your skin.
Some like overhead fans on bare skin or cooling packs on itchy areas.
You may not find the perfect solution since the issue comes from *within* but many things we do can improve on our situation, or keep it from getting worse. A serious rash cab cause dose reductions of riba generally or even stop TX.
I would also type in to the forum here a few choice words and see what you come up with; HCV, Rash, maybe Vertex or VX-950 (since there was a higher rash incidence)
I know that it may seem odd looking at the vertex rash issues (there were some good threads on that in this forum; use the search engine here) but essentially the techniques and principles involved work the same. Part of those principles is *keeping* the rash from getting bad; preventative care.
The preventative care rash management program they used I think was effective in reducing the number of drop outs they had due to rash. I think there are steps one can take to keep it from getting worse. Some of it is luck of the draw; in ones genes with simply how one responds to riba. Some of it can be fought with rash management.
You may even be OK reducing riba for a period to get the rash under control. I can't remember what week you are in. Obviously, that is not desired or a first choice but it has not proven to be a deal breaker for some folks. One would not want to face that in the first 12 -16 weeks but it might not be so big of an issue at 24 or 36 weeks, perhaps.
i got that rash (which is a ugly scar now) the only thing that helped me was the atarax, staying out of the sun, showering maybe every other day, only using cool water (not cold, but not hot) putting creme on it all the time, good cremes which means they will be more expensive (but worth it) also i quit using the fragrance soaps and started using natural products and products for sensitive skin. i have it pretty much under control, but still get that itching at times, and need to take the atarax, benedryl did not work for me. hope this helps some.
I will be having my 30th Injection this coming Saturday night, tonight the rash is spreading
like a wild fire and the itch has moved up a notch. I am thinking your right about the Ribas
and I am going to see Heptologist on Friday at the Clinic, so will see what he says.
Hopefully something will come of it as it's really getting over the top...
Thanx for that, at the moment I am willing to try anything to help alleviate the Rash from Hell
Most of this Tx I have got through many Sx, but this one takes the cake, its so stubborn
and extremely itchy...
yes!!! the rash from hell, i thought i was going to lose my mind with the itching, and when i scratched it felt sooooo good lol, but was the wrong thing to do. that anthrax really really helped. it's funny how the sides affect us all in different ways? i got the rash early on, while you are getting it later on? well keep in touch with us, and we will try to help as much as we can. It's good to be with people who can relate to what is going on...
Well went to the Liver Clinic and saw my hepatologist on Friday and discussed this rash and what to do about it, he said its definately the Rebetol doing it and is a very severe reaction, he also mentioned the moisturising the skin, which i do twice a day and the use of the Steroidal
cremes and other lotions. The main thing he said at the moment was that because I had lost
10 -11 kg in weight that the 1000 mg a day could be reduced to 800 mg per day and as I am at
week 30 of 48, he doesnt see that it will effect my outcome at this point, but it should give me some relief.
So we will see what happens, tonight I took only 400mg instead of the usual 600mg, keeping
fingers crossed this helps, as this rash is excruciating at the best of times...
Thankyou all for your kind support and help and will keep you updated on this issue....
i hav the rash from hell too but i got mine straight away and i on full dose of riba still but my interferon was dropped at week 8 due to low blood cells and i always thought it was the interferon cos when i came down from 185 to 135 my rash became a lot less itchy.but this has helped me too i wil go get some of that cream monday.gd luck with your rash and hope u get cured m8
I have this too - the hot weather seemed to bring it on - it seems once you irritate the skin and it becomes inflamed/rash its almost impossible to shake off - i have it on my eyes for many months now - each morning my eyes are puffed up and extremely flaky - I use many creams and emolients -
PERSEVERANCE seems to be the key - lots of drinking water and lots of emolients in shower everyday , anti-histamines etc
while i managed to get my body skin rash under control I just cant get rid of it off my eyes
see a dermatologist aswell as they have specialist creams - I have an appointment next tuesday
Just to let you all know that my rash is now much better and is departing finally, the drop in the Riba dose from 1000mg to 800 mg had a distinct effect after a week of reduced dose.
Still have some marks where the rash was and very little itching....
Most of the creams and ointments helped to manage this rash, but not until the Riba drop did
it have a positive effect. Still keeping up the moisturiser and other cremes just in case.
Never want that to that extreme ever again.
Mate the drop in the Riba for me was the answer, the Specialist said because I am at week
31 and my weight had dropped by 11 kg it was well within the guidelines of weight for dose
requirements and he also stated that at that point my rash would not get better as long as I was feeding it from within with the culprit that was causing it.
So I am very happy now and feel heaps better too.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.